eHealthMe - Personalized health information eHealthMe - Personalized health information

Personalized health information

  Tools
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Check symptoms  -  Ask a question  -  Write a review  -  Studies  -  Answered/ Unanswered  -  Reviews

Review: could Implanon cause Weight gain (Weight increased)?

Summary: Weight gain is found among people who take Implanon, especially for people who are 20-29 old, have been taking the drug for 6 - 12 months, also take medication Lamictal, and have Birth control. We study 2,973 people who have side effects while taking Implanon from FDA and social media. Among them, 143 have Weight gain. Find out below who they are, when they have Weight gain and more.

You are not alone: join a support group for people who take Implanon and have Weight gain >>>

Personalized health information: on eHealthMe you can find out what patients like me (same gender, age) reported their drugs and conditions on FDA and social media since 1977. Our tools are free and anonymous. 66 million people have used us. 200+ peer-reviewed medical journals have referenced our original studies. Start now >>>

 

Implanon

Implanon has active ingredients of etonogestrel. It is often used in birth control. (latest outcomes from 3,194 Implanon users)

Weight gain

Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol. (latest reports from 76,706 Weight gain patients)

On May, 12, 2015: 2,973 people reported to have side effects when taking Implanon. Among them, 143 people (4.81%) have Weight Gain.

Trend of Weight gain in Implanon reports

Time on Implanon when people have Weight gain * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Weight gain2.70%24.32%37.84%10.81%24.32%0.00%0.00%

Age of people who have Weight gain when taking Implanon * :

0-12-910-1920-2930-3940-4950-5960+
Weight gain0.00%0.00%23.00%46.00%22.00%9.00%0.00%0.00%

Severity of Weight gain when taking Implanon ** :

leastmoderateseveremost severe
Weight gain0.00%50.00%16.67%33.33%

How people recovered from Weight gain ** :

while on the drugafter off the drugnot yet
Weight gain50.00%0.00%50.00%

Top conditions involved for these people * :

  1. Contraception (98 people, 68.53%)
  2. Birth control (4 people, 2.80%)
  3. Depression (2 people, 1.40%)
  4. Inflammatory bowel disease (1 people, 0.70%)
  5. Thyroiditis chronic (1 people, 0.70%)

Top co-used drugs for these people * :

  1. Lamictal (6 people, 4.20%)
  2. Ultram (4 people, 2.80%)
  3. Naprosyn (4 people, 2.80%)
  4. Flonase (4 people, 2.80%)
  5. Zocor (3 people, 2.10%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Get connected: join our support group of implanon and weight gain on

Do you have Weight Gain while taking Implanon?

 

You are not alone! Join a support group on :
- support group for people who take Implanon and have Weight Gain
- support group for people who take Implanon
- support group for people who have Weight Gain

Recent conversations of related support groups:

Browse all Implanon side effects:

Drugs that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

More questions for: Implanon, Weight gain

You may be interested at these reviews (Write a review):

  • Nexplanon and dysgeusia
    After the insertion procedure no side effects were present apart from Dysgeusia
  • Rare nexplanon side effect
    Nexplanon is definitely causing the diarrhoea I've had this morning - i had it inserted on the 2nd Feb 15, it's now 3 weeks later and after an extremely moody few days, with nausea and bloating which is never present otherwise, out of the blue this morning comes diarrhoea! I know it's not a bug, i d ...
  • Lyrica is giving me nightmares (1 response)
    I have fibromyalgia and a history of being allergic to or very sensitive to medications
    But Lyrica is really causing me some nightmares,sleepless nights, weight gain, headaches. I love that in the beginning I was able to get relief from fibromyalgia . It only made me really dizzy and disorien ...
  • Complera weight gain
    Switched from Atripla to Complera about 4 months ago due to neuronal toxicity. Started Complera and gained over twenty pounds in a month and continue to gain. I have always been thin with a very high metabolism. Now I have to watch ever single thing I eat.
  • Guttate psoriasis from implanon (contraceptive implant)
    I have suffered from mild Plaque Psoriasis on and off my whole life. It's never affected me too much and is usually is an inconspicuous place. I have only used hormone contraceptives once - when I was 16 I was on the pill.
    About 4 days after having Implanon put in, the point where it was inse ...

More reviews for: Implanon, Weight gain

Comments from related studies:

  • From this study (2 years ago):

  • I was 18 years old and just had my first child. My doctor recommended Implanon as a birth control contraceptive. It has been four years going to the fifth year with Implanon as my birth control contraceptive. I had bad headaches during this whole time. Then, I had my annual exams and my doctor found a cyst on my ovary. He also tells me that I have high blood pressure along with so many other problems that I am to embarrased to share. Before using the Implanon, I did research the risks but I never found the studies that I have read today. I wish someone provided this information when I needed it.

    Reply

    sara. on Jan, 25, 2013:

    I am a 29 year old female. Am black, from Nigeria. Haven't had any childbirth yet. I had implanon inserted on January 2nd,2013. Barely 3weeks into, I have had inceassant headaches, that really disturb me. I usually have them early in d mornings and evenings. I try surpressing them with panadol. I would get the relieve but only for a while. Pls, is it possible that my recent drastic loss of hair is also associated with Implanon? Pls,I urgently need your candid advice. How do I manage d headaches, especially.

    Reply

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.